Title

A Simple Approach to the Parametric Estimation of Potentially Nonstationary Diffusions

Publication Type

Journal Article

Publication Date

2007

Abstract

A simple and robust approach is proposed for the parametric estimation of scalar homogeneous stochastic differential equations. We specify a parametric class of diffusions and estimate the parameters of interest by minimizing criteria based on the integrated squared difference between kernel estimates of the drift and diffusion functions and their parametric counterparts. The procedure does not require simulations or approximations to the true transition density and has the simplicity of standard nonlinear least-squares methods in discrete time. A complete asymptotic theory for the parametric estimates is developed. The limit theory relies on infill and long span asymptotics and is robust to deviations from stationarity, requiring only recurrence.

Keywords

Diffusion; Drift; Local time; Parametric estimation; Stochastic differential equation

Discipline

Econometrics

Research Areas

Econometrics

Publication

Journal of Econometrics

Volume

137

Issue

2

First Page

354

Last Page

395

ISSN

0304-4076

Identifier

10.1016/j.jeconom.2005.06.033,

Publisher

Elsevier

Creative Commons License

Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.

Additional URL

http://dx.doi.org/10.1016/j.jeconom.2005.06.033,

This document is currently not available here.

Share

COinS